Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 412, NWS North Platte, NE

August 21, 2007Frontier County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 21, 2007, 7:58 PM CDT for Frontier County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2007, 7:58 PM CDT (00:58 UTC)
Expired
Aug 21, 2007, 8:45 PM CDT
In force
47 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Frontier County, NE

The radar

The Grand Island radar (KUEX), 159 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 8:08 PM CDTHAIL 1.754 S Eustis, NEHAIL BOUNCING 4 FEET OFF THE GROUND. WINDOW BROKEN. STRONG WINDS BUT NO ESTIMATE OF INTENSITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 3:50 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3575 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 220058 RRA
SVRLBF
NEC063-220145-
/O.NEW.KLBF.SV.W.0412.070822T0058Z-070822T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
758 PM CDT TUE AUG 21 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 845 PM CDT

* AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES SOUTHWEST OF EUSTIS...OR ABOUT 22 MILES
  EAST OF CURTIS...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EUSTIS BY 810 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWEST NEBRASKA.

LAT...LON 4045 10051 4069 10051 4069 9997 4044 9998
TIME...MOT...LOC 0058Z 231DEG 24KT 4059 10007

$$

JWS
2 follow-up statements
000 
WWUS53 KLBF 220120
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
820 PM CDT TUE AUG 21 2007

NEC063-220145-
/O.CON.KLBF.SV.W.0412.000000T0000Z-070822T0145Z/
FRONTIER NE-
820 PM CDT TUE AUG 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN FRONTIER COUNTY...

AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR EUSTIS...OR ABOUT 18 MILES SOUTHWEST OF LEXINGTON...
MOVING NORTHEAST AT 25 MPH.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWEST NEBRASKA.

LAT...LON 4045 10051 4069 10051 4069 9997 4044 9998
TIME...MOT...LOC 0120Z 247DEG 25KT 4062 9998

$$

JWS
000 
WWUS53 KLBF 220145
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
844 PM CDT TUE AUG 21 2007

NEC063-220154-
/O.EXP.KLBF.SV.W.0412.000000T0000Z-070822T0145Z/
FRONTIER NE-
844 PM CDT TUE AUG 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRONTIER COUNTY
EXPIRES AT 845 PM CDT...

AT 844 PM CDT...NORTH PLATTE DOPPLER RADAR INDICATED THAT THE STORM 
THAT PROMPTED THE WARNING HAD MOVED EAST OUT OF FRONTIER COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWEST NEBRASKA.

LAT...LON 4045 10051 4069 10051 4069 9997 4044 9998
TIME...MOT...LOC 0144Z 247DEG 25KT 4068 9978

$$

JWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:50 PM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Aug 21, 3:50 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT TUE AUG 21 2007

.DISCUSSION...
STRONG ZONAL FLOW ACROSS NORTHERN CONUS WITH UPPER LOW SPINNING
ACROSS EASTERN CANDIAN PRAIRIES HAS ALLOWED DRY LINE TO SURGE ACROSS
WESTERN/CENTRAL CWA AGAIN TODAY WITH TEMPS UPPER 90S TO NEAR 100 AND
DEW POINTS DOWN TO MID 30S. RED FLAG CONDITIONS HAVE VERIFIED ACROSS
EASTERN PANHANDLE INTO SOUTHWEST NEBRASKA. SFC ANALYSIS HAS LOW OVER
NE CORNER OF CWA WHERE FOCUS FOR SVR WX SHOULD INITIATE LATE THIS
AFTERNOON INTO THE EVENING HOURS. STRONG INSTABILITY AHEAD OF DRY
LINE WITH DPNTS IN THE MID 70S FROM BBW TO ONL ALLOWING RATHER LOW
LCL HEIGHTS WITH CU TAPPING NEAR 4KFT AND FAIRLY GOOD SHEAR IN LOW
LAYERS PER WAVE CLOUDS IN THIS CU FIELD AND TORNADO POSSIBILITY NEAR
DOUBLE POINT. HAVE SOME CONCERN FOR POPS ACROSS SOUTHWEST CWA. NAM
NOT VERIFY EARLY ON WITH DRY LINE...BUT SHOULD RETREAT WELL BACK TO
THE WEST AND INDICATIONS OF HEALTHY LLVL JET TONIGHT COULD REFIRE
CONVECTION BACK INTO SANDHILLS PER NAM. HOWEVER KF NOT INDICATING
THIS IN LOCAL WSETA AND WILL HOLD OFF FOR NOW. FEW ACTIVE DAYS AS
MODERATELY FAST FLOW CONTINUES TO THROW ENERGY INTO PLAINS. FRONT
SHOULD BE MEANERING NEAR SOUTHERN BORDER SO CHANCE POPS CONTINUE
THROUGH FRIDAY BEFORE WEAK RIDGE BUILD IN AND STRONGER MID LEVEL
FLOW SHIFT NORTHEAST.

&&

.AVIATION...
MAINLY VFR CONDITIONS ARE EXPECTED...THOUGH TSRA CHANCES INCREASE
MAINLY AFTER 3Z ESPECIALLY FOR LBF TAF. SOME UNCERTAINTY EXISTS IS
TSRA DEVELOPMENT AND PLACEMENT AS DRY LINE HAS PUSHED THROUGH THE
TAF LOCATIONS THIS AFTERNOON.   HOWEVER...AS THE FRONT STALLS WOULD
EXPECTED A WWD DEW POINT SURGE AGAIN...AS LLJ KICKS IN. AFTER TSRA
WINDS DOWN SOME STRATUS SHOULD DEVELOP ALONG AND NORTH OF WHERE
FRONT ENDS UP. SO...WOULD EXPECT SOME MVFR TO SHOW UP WITH TWEB
ROUTES 264 AND POSSIBLY 098.

&&

.FIRE WEATHER...
RED FLAG CONDITIONS WILL REMAIN IN PLACE THROUGH EARLY EVENING AS
DRY LINE HAS DROPPED RH LEVEL WELL INTO LOW TEENS. DRY LINE SHOULD
RETREAT BACK NORTH AND ALLOW FOR RECOVERY BY SUNSET.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ FOR EASTERN PANHANDLE
INTO PORTIONS OF SOUTHWEST NEBRASKA.

&&

13/JWS
Hazardous weather outlook, Aug 21, 4:09 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
409 PM CDT TUE AUG 21 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-222115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
409 PM CDT TUE AUG 21 2007 /309 PM MDT TUE AUG 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT EAST OF A
LINE FROM VALENTINE TO OGALLALA.

A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL SLOW ITS
EASTWARD PROGRESS THROUGH THE EVENING HOURS. ALONG AND AHEAD OF
THE FRONT...A WARM AND UNSTABLE AIR MASS RESIDES...AS DRIER AIR
MOVES IN BEHIND THE FRONT. THE BOUNDARY BETWEEN THESE SYSTEMS WILL
LIKELY BE THE FOCUS FOR RAPID THUNDERSTORM DEVELOPMENT INITIALLY
EAST OF A LINE FROM AINSWORTH TO HAYES CENTER DURING THE EVENING HOURS.
HOWEVER...AS THE FRONT STALLS LATER TONIGHT...THE WARM AND MOIST
AIR IS EXPECTED TO RETURN WESTWARD. IN ADDITION...LOW LEVEL WINDS
WILL INCREASE...ALLOWING THUNDERSTORM DEVELOPMENT TO OCCUR
FURTHER WEST.

THE MAIN SEVERE WEATHER THREAT ACROSS THE AREA WILL BE MAINLY
LARGE HAIL AND DAMAGING WINDS...THOUGH THE THREAT FOR TORNADOES
WILL EXIST IN BOYD...HOLT...ROCK...GHARFIELD AND WHEELER COUNTIES
THROUGH LATE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH MID WEEK AS
THE AFOREMENTIONED FRONT REMAINS ACROSS THE AREA THROUGH
WEDNESDAY. THOUGH COOLER CONDITIONS WILL BE IN PLACE ACROSS THE
AREA...AN UNSTABLE AIRMASS WILL REMAIN. THEREFORE...AS A SERIES OF
UPPER LEVEL LOW PRESSURE SYSTEMS INTERACTS WITH THE
FRONT...THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY...A FEW
OF WHICH WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND
DAMAGING WINDS.

A DRIER AND LESS ACTIVE WEATHER PATTERN IS EXPECTED TO RETURN
DURING THE FIRST PART OF THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING EAST OF A LINE FROM
VALENTINE TO OGALLALA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

In the hours before

Local storm report, Aug 21, 6:57 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             10 S EUSTIS             40.52N 100.03W
08/21/2007  E1.25 INCH       FRONTIER           NE   PUBLIC

&&

MBYRD
Local storm report, Aug 21, 7:13 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
713 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             13 NW BARTLETT          42.02N 98.73W
08/21/2007  E1.75 INCH       WHEELER            NE   PUBLIC

            GOLFBALL...HALF DOLLAR AND QUARTER SIZE HAIL AND STRONG
            WINDS

&&

MBYRD
Local storm report, Aug 21, 7:19 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
719 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             2 SSE EUSTIS            40.64N 100.01W
08/21/2007  E1.00 INCH       FRONTIER           NE   PUBLIC

&&

MBYRD
Local storm report, Aug 21, 7:24 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
724 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             11 NE BURWELL           41.89N 98.98W
08/21/2007  E0.88 INCH       GARFIELD           NE   PUBLIC

&&

MBYRD
Local storm report, Aug 21, 7:35 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             1 SSW EUSTIS            40.65N 100.04W
08/21/2007  E0.75 INCH       FRONTIER           NE   PUBLIC

&&

MBYRD
Local storm report, Aug 21, 7:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
752 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     HAIL             BURWELL                 41.78N 99.13W
08/21/2007  E1.00 INCH       GARFIELD           NE   EMERGENCY MNGR

&&

MBYRD

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 7:24 PM CDTSevere Thunderstorm WarningLBFFrontier36 min
Aug 21, 7:26 PM CDTSevere Thunderstorm WarningLBFGarfield49 min
Aug 21, 7:54 PM CDTSevere Thunderstorm WarningLBFCuster37 min
Aug 21, 7:57 PM CDTSevere Thunderstorm WarningLBFWheeler33 min
Aug 21, 8:12 PM CDTSevere Thunderstorm WarningLBFGarfield48 min
Aug 22, 3:12 AM CDTFlash Flood WatchLBFBoyd, Frontier, Garfield, Holt, Keya Paha, Rock and 1 more30 hr
Aug 22, 5:44 AM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha61 min
Aug 22, 5:59 AM CDTSevere Thunderstorm WarningLBFBoyd, Holt46 min
Aug 22, 6:39 AM CDTSevere Thunderstorm WarningLBFLincoln66 min
Aug 22, 7:20 AM CDTSevere Thunderstorm WarningLBFLogan, McPherson40 min
Aug 22, 7:33 AM CDTSevere Thunderstorm WarningLBFArthur, McPherson57 min
Aug 22, 8:22 AM CDTSevere Thunderstorm WarningLBFMcPherson38 min
Aug 22, 8:24 AM CDTSevere Thunderstorm WarningLBFThomas51 min
Aug 22, 8:44 AM CDTSevere Thunderstorm WarningLBFBrown, Rock32 min
Aug 22, 8:59 AM CDTSevere Thunderstorm WarningLBFHooker, McPherson31 min
Aug 22, 9:25 AM CDTSevere Thunderstorm WarningLBFWheeler23 min
Aug 22, 9:29 AM CDTSevere Thunderstorm WarningLBFMcPherson31 min
Aug 22, 9:59 AM CDTSevere Thunderstorm WarningLBFHooker, McPherson46 min
Aug 22, 10:46 AM CDTSevere Thunderstorm WarningLBFGrant, Hooker29 min
Aug 22, 10:52 AM CDTSevere Thunderstorm WarningLBFDeuel19 min
Aug 22, 2:53 PM CDTSevere Thunderstorm WarningLBFCuster52 min
Aug 22, 3:29 PM CDTFlash Flood WarningLBFGarfield, Wheeler3 hr
Aug 22, 3:44 PM CDTSevere Thunderstorm WarningLBFHayes46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.